Aa
A
A
Close
Avatar universal
Accutane 10mg?
Hi,
I've been taking these pills called 'Akinol'? (not sure if thats right.. I got it from korea) for 2 years now and they worked really well for me. But becausec I don't go to korea that often, my dermatologist gave my dad accutane 10mg to give to me. Thing is, I heard that accutane is for people with really severe acne and I don't have severe acne. In fact, I have no pimples at all, just oily skin especially on my nose after 2/3 hours and some scarring.. But definitely lots of blackheads and enlarged pores. I also read on another forum that people experienced really dry skin for several years after they stopped taking this? The reason I wanted to get another prescription was to control my oil but if these are going to dry my skin out for the next 10 years and make me look aged, I'm very resistant on taking them.. But I haven't taken medication for a few weeks now and I'm getting very oily! What will 10mg of accutane do to me? I got 80 pills so they'll last me around 3 months and after that, hopefully my oil will have subsided for the good (ish - i know its not a permanent fix). Will these dry me out too much? Or is the dosage too little to cause any serious dryness/'aged skin' in the long run? I really want to know what 10mg will do to my skin before I start taking them :/

(sorry for the rambling..)

Thanks! :)

PS i put a photo just for some more information.
Cancel
2 Answers
Page 1 of 1
Avatar universal
Hi,
How are you? Accutane, a form of vitamin A is usually indicated to  reduce the amount of oil released by oil glands in the skin and to treat severe nodular acne. It is usually given after other acne medicines or antibiotics have been tried without successful treatment of symptoms. Side effects may indeed include dryness or peeling of skin as well as dizziness, joint or back pain and changes in the toenails or fingernails. But side effects may vary from person to person and may not be present to all. It is best that you take the medicine as prescribed and to have regular follow-up with your dermatologist. Take care and do keep us posted.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
thank you very much!! doesn't sound too bad!! :)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Acne Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Dermatology Answerers
1340994 tn?1374197577
Blank
Raleigh, NC
4851940 tn?1385441629
Blank
United Kingdom